TRIPAWDS: Home to 12385 Members and 1430 Blogs.
HOME » NEWS » BLOGS » FORUMS » CHAT » YOUR PRIVACY » RANDOM BLOG

more updates

July 10, 2013

Talked to the doctor about several issues today. First about his still lack of eating. We may end up bringing him in for some iv fluids to see if that helps. I asked about the prednisone and he still wants to hold off because of it interacting with his pain meds, specifically his deramaxx as well as his immune system.

Also I guess it’s not his liver enzymes up. I misunderstood. It’s his kidney levels. His liver is fine. Maybe from dehydration? I dunno.

Then today Chuck got up from laying down and wouldn’t put his back leg down. Its the front that has cancer. He eventually got it working but it was scary.

We are taking his tramadol dose down a little too see if that helps. And adding ensure to his diet. Who knows. Here’s hoping something works. My doc is so hell bent on treating chuck I just hope it works. I guess his optimism keeps me from thinking this is the end of the road. He Wouldn’t be doing all of this if he thought he was going to die tomorrow right?

I’m tryinnnnggg to be more dog here. Tryyyyinng. My liver enzymes might be the ones that are out of wack after all is said and done.

7 Responses to “more updates”

  1. benny55 said:

    Lori, thanks for updating us!

    Clearly your vet thinks he has a lot more tricks up is sleeve to nelp Chuck..Can’t say this eough….not eatig does NOT means Chuck is “giving up” when everything else about him is doing well!

    As far as his back leg “issue” when he got up….ne probavly slept on it wrong and and is foot was “asleep”. Haven’t you ever gotten up after being in one position and yojr foot, or leg, “fell asleep” and was all weird and tingly feeling for awhile? K’m sure that’s all it was!

    Again, I’m NO vet, but a little short term dose of pred. to perk up his appetite is not gonna nurt his immune system. I’ve givenit with tramadol before…don’t kow about Dermaxx. Bur ask him if he could be off Deramaxx a few days so he could have pred. Again, I’m no vet. I just KNOW it will stimulate his appetite

    Kidney “issues” can make them not feel like eating too. Special diets are available, depending o what he’s talking about.

    Didyou work on hoir ma tra today? Huh? Did ya’? Yeah? Good girl! Did you put your husband in cnarge of feeding Chuck so you can practice bei g more dog?

    Here’s one more little diddy…..ready? Okay…-.eliminate tne word “try” from vocabulary…..vamooooos….gone! Now, replace ir with “COMMITTED”……I am COMMITTED to livi g in the mo ent! I am COMMITTED to being ore dog! I am CO MITED to staying focused on what’s goi g well with Chuck! I am COMMITED to being focused on stahing in the mo ent with Chuck! Iam COMMITTED to not wasting one more second of our precious time together worrying about the future. A year from ow, you don’t want to have regret because you wasted so much time worrying you forgot to enjoy those sacred moments of just being wiith Chuck! This journey is not easy Lori and you are aki g HUGE progress…..as is Chuck! You are a great team…..watch him, learn from him and go love on that sweet boy!

    Okay sweet Lori, let us kow what the vet says tomorrow

    All this is because we care you know:-)

    Sall and Happy Hannah

  2. fetchon3 said:

    I’m new to your story, but I want to wish you luck and love tomorrow. I hope the fluids help your guy! Get those kidney levels back on track – he probably feels pretty crappy. Poor guy. Keep us posted!
    ~ Katy

  3. Turbotailmurph said:

    Our vet said that there needs to be a “washout ” period of at least ten days between giving NSAiDS like Deramaxx bad a steroid like prednisone. Very bad interaction results if the two are used together.

    Keep on being positive that the vet knows what he/she is doing. Chuck is strong and will surprise you one of these days when you aren’t expecting it.

    Murphsmom Kathi

  4. Turbotailmurph said:

    Should have been “and” steroids, not “bad”. Looks like Jannah has been using my iPad!

  5. fourminipups said:

    Maybe the IV would help him feel better and he would, in turn, want to eat. C’mon Chuck – let’s eat up!

  6. BarretsMomHeather said:

    Keep on fighting, Chuck! I’m so sorry you have to endure all of these hardships. I am praying for a magic wand for you 🙂

  7. mmrocker13 said:

    We had a washout, but ours was only recommended at 2-3 days; we ended up just doing 36 hours. If I were to do it again, I’d maybe go the full 48 hours, but, as it was, it turned out fine.

    We were on piroxicam, though, and the washout period depends on the anti-inflammatory drug, why you are switching, and what you’re doing after you stop the NSAID, so…YMMV



Leave a Reply